Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Wilmington, OH

August 16, 2007Grant County, Kenton County, Pendleton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 16, 2007, 6:13 PM EDT for Grant County, Kenton County, Pendleton County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 6:13 PM EDT (22:13 UTC)
Expired
Aug 16, 2007, 7:00 PM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Grant County, KY, Kenton County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 6:18 PM EDTTSTM WND DMGCrittenden, KYTWO BUILDINGS WITH ROOF DAMAGE AND A BARN DESTROYED. TREES DOWN THROUGHOUT NORTHEAST PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 4:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 162213
SVRILN
KYC081-117-191-162300-
/O.NEW.KILN.SV.W.0182.070816T2213Z-070816T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN KENTON COUNTY IN NORTHERN KENTUCKY...
  WESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 700 PM EDT.

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CRITTENDEN...MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN GRANT...SOUTHERN KENTON AND WESTERN PENDLETON
  COUNTIES...INCLUDING NORTHCUTT...FISKBURG...GARDNERSVILLE...
  KNOXVILLE AND GOFORTH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWEST OHIO.

LAT...LON 3881 8465 3880 8462 3883 8461 3882 8444
      3881 8442 3881 8439 3865 8440 3871 8469
TIME...MOT...LOC 2213Z 276DEG 19KT 3877 8457

$$
1 follow-up statement
000 
WWUS51 KILN 162241
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
641 PM EDT THU AUG 16 2007

KYC081-117-191-162300-
/O.CON.KILN.SV.W.0182.000000T0000Z-070816T2300Z/
GRANT KY-KENTON KY-PENDLETON KY-
641 PM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN PENDLETON...SOUTHERN KENTON AND NORTHEASTERN GRANT
COUNTIES...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR CRITTENDEN
AND WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
CRITTENDEN.

IN ADDITION...BRACHT AND FISKBURG ARE NEAR THE PATH OF THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3881 8465 3880 8462 3883 8461 3882 8444
      3881 8442 3881 8439 3865 8440 3871 8469
TIME...MOT...LOC 2241Z 180DEG 0KT 3877 8460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:09 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 16, 4:09 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT THU AUG 16 2007

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONT AS IT
DROPS SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FOR
FRIDAY AND SATURDAY WITH DRY CONDITIONS AND COOLER TEMPERATURES.
&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST SURFACE ANALYSIS SHOWS SLOW MOVING FRONTAL BOUNDARY ORIENTED
W-E NEAR THE OHIO RIVER. MCS HAS DEVELOPED NORTH OF THIS BOUNDARY
OVER SRN IL AND IS CURRENTLY MOVING INTO SRN INDIANA. NAM HAS BOUNDARY
LAYER INSTBY ESTIMATED AT 3500 J/KG ACRS THE SOUTH BUT ALSO IS USING
MID 70S TD/S. GFS HAS BOUNDARY LYR CAPES AROUND 1500 J/KG BUT ONLY
BRINGS IN UPPER 60 SFC DEWPOINTS. EXPECT ACTUAL CAPES TO BE IN
BTWN THESE VALUES WITH MODERATE INSTBY AND BOUNDARY LYR CAPES
OF 2000-2500 J/KG. WITH THIS INSTBY IN PLACE AND UPPER SUPPORT
PIVOTING THRU THIS EVENING EXPECT TO SEE ADDITIONAL THUNDERSTORM
DEVELOPMENT WITH THE BEST COVERAGE FOCUSED ON THE AFOREMENTIONED
BOUNDARY. WITH WET BULB ZERO VALUES AROUND AROUND 12KFT AND DELTA
THETA-E VALUES AROUND 30 DEGS EXPECT POSSIBLE DAMAGING WINDS IN
SOME OF THE STORMS OVER THE SW THIS EVENING. HAVE THIS MENTION
IN THE FCST. HAVE ALSO BUMPED UP POPS INTO THE LKLY CAT ACRS
THE SOUTH. WITH SOME CLDS LINGERING AND DRIER AIR LAGGING HAVE
GONE A LTL WARMER THAN MAV WITH LOWS TNGT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SFC HIGH PRESSURE TO BUILD INTO THE REGION ON FRIDAY OFFERING
DRIER AND COOLER WEATHER. MAV APPEARS TOO WARM BASED ON LO LVL
CAA SO HAVE GONE WITH A BLEND OF MAV/MET COOLER THAN MAV FOR
HIGHS FRIDAY. THIS HIGH SETTLES INTO THE REGION FRI NIGHT.
AGAIN...PREFER A BLEND OF MAV/MET TEMP GUIDANCE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH
THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME
ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A
LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND
WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM.
WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING
MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER
MET/FWC NUMBERS.

UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY
FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW
TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A
SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING
IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT
THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE
EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE
IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE
POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP.

AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL
THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A
GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE
MID TO UPPER 80S BY TUESDAY AND WEDNESDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VISIBLE SATELLITE IMAGES SHOWING CU FIELD BECOMING MORE ORGANIZED
ALONG BOUNDARY STRETCHING FROM SOUTHERN INDIANA INTO NORTHERN
KENTUCKY. WITH AIRMASS CONTINUING TO DESTABILIZE...EXPECT TO SEE
SOME THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY THROUGH THIS
AFTERNOON. HOWEVER...LOOKS LIKE BEST CHANCE WILL REMAIN TO THE
SOUTH OF THE TAF SITES SO WILL ONLY INCLUDE A CB AT KCVG AND KLUK.
OTHERWISE...DEBRIS CLOUDINESS FROM MCS PUSHING ACROSS SOUTHERN
ILLINOIS WILL AFFECT THE TAF SITES THROUGH EARLY EVENING. EXPECT
MAINLY JUST SOME CIRRUS THEN OVERNIGHT WITH SOME BRIEF MVFR BR
TOWARD DAYBREAK AT KLUK...KCVG AND KILN.

OUTLOOK...TSTM POSSIBLE SUNDAY AND MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...BC
AVIATION...
Hazardous weather outlook, Aug 16, 4:57 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT THU AUG 16 2007

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
172100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
457 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ077>082-088-172100-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
457 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 607 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:55 PM EDTSevere Thunderstorm WarningILNCarroll35 min
Aug 16, 5:21 PM EDTSevere Thunderstorm WarningILNCampbell39 min
Aug 16, 5:28 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen47 min
Aug 16, 5:32 PM EDTSevere Thunderstorm WarningILNLewis43 min
Aug 16, 5:48 PM EDTSevere Thunderstorm WarningILNBracken, Mason42 min
Aug 16, 6:21 PM EDTSevere Thunderstorm WarningILNLewis39 min
Aug 16, 6:23 PM EDTSevere Thunderstorm WarningILNMason, Robertson52 min
Aug 16, 6:27 PM EDTSevere Thunderstorm WarningILNLewis48 min
Aug 16, 6:31 PM EDTSevere Thunderstorm WarningILNLewis, Mason44 min
Aug 16, 6:40 PM EDTSevere Thunderstorm WarningILNBracken50 min
Aug 16, 6:49 PM EDTFlash Flood WarningILNLewis116 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.